Lumps developed on my cheeks 4-5 weeks after Bellafill injection. Will they be permanent or temporary?

54 yr old male sunken cheeks got Bellafill: 3 vials injected 2 months ago, higher up on cheeks, then a month later 2 more vials lower on the cheeks. Recently noticed swelling/lumps on the lower cheeks, on right & left sides of lips. Are they granulomas? Nodules? Might they reduce or go away? If they are going to be permanent, what caused it? A reaction? Or injection error? And then the question is, what can be done? (If skin in photos looks strange, I just had a chemical peel a day ago).

Doctor Answers 2

Bellafill complications

We continue to see complications from Bellafill injections. Our office specializes in the removal of Bellafill from the face. Often, the approach to surgical removal is risky and may lead to further problems. 

Dr. Karamanoukian
Los Angeles

Los Angeles Plastic Surgeon
4.8 out of 5 stars 93 reviews

Bellafil and Lumps

Lumps are a concern after injection from any filler. With Bellafill, many physicians will call these granulomas, but if they are not sore and red then they are not granulomas but rather scar tissue from the injection and possibly excess scar tissue from the Bellafill. The 5 year study suggest that these always get better and go away. These can be treated with a conservative injection of a steroid called Kenalog if they persist.

I hope that helps.

Best regards.

Brian Windle, MD
Kirkland Plastic Surgeon
4.9 out of 5 stars 50 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.